Alert archive / California / Gale Warnings in 2024

Gale Warning 22, NWS Eureka, CA

March 25, 2024

NWS Eureka, CA issued this gale warning at Mar 25, 2024, 3:06 PM PDT. It took effect at Mar 27, 2024, 2:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2024, 3:06 PM PDT (22:06 UTC)
In effect from
Mar 27, 2024, 2:00 AM PDT
Expired
Mar 27, 2024, 11:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

401 
WHUS76 KEKA 252206
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
306 PM PDT Mon Mar 25 2024

PZZ450-260615-
/O.UPG.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/
/O.NEW.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
306 PM PDT Mon Mar 25 2024

...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 
  7 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-260615-
/O.UPG.KEKA.GL.A.0012.240327T1000Z-240327T2200Z/
/O.NEW.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
306 PM PDT Mon Mar 25 2024

...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 35 kt and seas 
  8 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-260615-
/O.CON.KEKA.SC.Y.0037.240326T0700Z-240326T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
306 PM PDT Mon Mar 25 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON PDT TUESDAY...

* WHAT...Northwest winds 5 to 15 kt and seas around 8 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From midnight tonight to noon PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
821 
WHUS76 KEKA 260600
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1100 PM PDT Mon Mar 25 2024

PZZ450-261400-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
1100 PM PDT Mon Mar 25 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 
  7 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-261400-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1100 PM PDT Mon Mar 25 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 35 kt and seas 
  8 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-261400-
/O.EXB.KEKA.SC.Y.0037.240326T0700Z-240326T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
1100 PM PDT Mon Mar 25 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY...

* WHAT...Seas 6 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-261400-
/O.EXT.KEKA.SC.Y.0037.240326T0700Z-240326T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1100 PM PDT Mon Mar 25 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY...

* WHAT...Northwest winds 5 to 15 kt and seas 7 to 8 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
544 
WHUS76 KEKA 260944
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
244 AM PDT Tue Mar 26 2024

PZZ450-261745-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
244 AM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-261745-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
244 AM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  8 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-261745-
/O.CON.KEKA.SC.Y.0037.000000T0000Z-240326T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
244 AM PDT Tue Mar 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 7 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
559 
WHUS76 KEKA 261555
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
855 AM PDT Tue Mar 26 2024

PZZ450-270000-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
855 AM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-270000-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
855 AM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  8 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-262200-
/O.CON.KEKA.SC.Y.0037.000000T0000Z-240326T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
855 AM PDT Tue Mar 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Seas 7 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
586 
WHUS76 KEKA 262148
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
248 PM PDT Tue Mar 26 2024

PZZ455-475-270600-
/O.EXP.KEKA.SC.Y.0037.000000T0000Z-240326T2200Z/
/O.NEW.KEKA.SC.Y.0038.240327T0900Z-240328T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
248 PM PDT Tue Mar 26 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 9 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 2 AM Wednesday to 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-270600-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
248 PM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-270600-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
248 PM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  8 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
732 
WHUS76 KEKA 270545
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1045 PM PDT Tue Mar 26 2024

PZZ450-271345-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
1045 PM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-271345-
/O.CON.KEKA.GL.W.0022.240327T0900Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1045 PM PDT Tue Mar 26 2024

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
WEDNESDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  8 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 2 AM to 11 AM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-271345-
/O.CON.KEKA.SC.Y.0038.240327T0900Z-240328T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1045 PM PDT Tue Mar 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
9 AM PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 2 AM Wednesday to 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
383 
WHUS76 KEKA 270934
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 AM PDT Wed Mar 27 2024

PZZ450-271745-
/O.CON.KEKA.GL.W.0022.000000T0000Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
234 AM PDT Wed Mar 27 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...South winds 15 to 25 kt with frequent gusts up to 35 kt 
  and seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-271745-
/O.CON.KEKA.GL.W.0022.000000T0000Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
234 AM PDT Wed Mar 27 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...South winds 20 to 30 kt with frequent gusts up to 35 kt 
  and seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-271745-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-240328T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PDT Wed Mar 27 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with frequent gusts up to 30 
  kt and seas 7 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
898 
WHUS76 KEKA 271600
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PDT Wed Mar 27 2024

PZZ450-271800-
/O.CON.KEKA.GL.W.0022.000000T0000Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
900 AM PDT Wed Mar 27 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 
  8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-271800-
/O.CON.KEKA.GL.W.0022.000000T0000Z-240327T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
900 AM PDT Wed Mar 27 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-475-280000-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-240328T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
900 AM PDT Wed Mar 27 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
304 
WHUS76 KEKA 271800
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1100 AM PDT Wed Mar 27 2024

PZZ450-470-271900-
/O.EXP.KEKA.GL.W.0022.000000T0000Z-240327T1800Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1100 AM PDT Wed Mar 27 2024

...GALE WARNING HAS EXPIRED...

$$

PZZ455-475-280200-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-240328T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1100 AM PDT Wed Mar 27 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Mar 25, 5:18 AM PDT, 9 hours 48 minutes earlier.

Area forecast discussion, Mar 25, 5:18 AM PDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
518 AM PDT Mon Mar 25 2024

.SYNOPSIS...A mix of sun and clouds and mainly dry conditions is
expected today and Tuesday. A few showers are possible this
afternoon in Humboldt and Del Norte counties. Rain and winds are
expected on Wednesday. Additional weather systems may bring more
rain late in the week and into the weekend.

&&

.DISCUSSION...High pressure is starting to build into the area,
however a shortwave moving over the ridge is approaching the area
and bringing some high clouds to the area. In addition to these
high clouds many of the valleys have low clouds or fog in them.
This is keeping temperatures warmer than expected so have
cancelled the frost advisories in Mendocino county, but left the
one in northern Lake county in place. This afternoon as the
shortwave moves over the ridge the hires models are showing some
light rain showers in Humboldt and Del Norte counties, so have
added this to the forecast. Winds are expected to briefly shift to
the southwest ahead of this boundary this afternoon in Humboldt
and Del Norte counties. This is only expected to bring a few
hundredths of fan inch of rain along the coast, but the higher
terrain could see a tenth of an inch or so. Farther south and
east dry conditions are expected to continue. Monday night low
level moisture is expected to linger once again and frost or
freezing conditions are expected to only be localized if there are
any.

Tuesday winds will become southerly again by the afternoon as an
upper level trough starts to approach the area. This bring a warm
front onto the coast in the late afternoon and evening. This may
bring some light rain to the area Tuesday night. With the
southerly winds and weak forcing this is likely to be heavily
influenced by the terrain with mainly just the upslope areas
seeing rain until Wednesday morning. Deterministic models are
showing this cold front will bring a 6 to 8 hour period of
moderate rain as the front quickly moves across the area Wednesday
afternoon and evening. The rainfall amounts are generally
expected to range from a half inch in southern Lake county to over
2 inches in the mountains Del Norte county with around an in in
the Humboldt Bay area.

Wednesday night and Thursday light showers are possible in
Humboldt, Del Norte and northern Mendocino counties. Snow levels
are expected to drop with the upper level trough behind the front
to around 3500 feet, but the NBM probabilities of over 2 inches
are mainly under 30 percent.

Thursday night the models are showing the upper level trough
stalling and becoming a closed low just off the Pac NW coast. The
ensemble clusters show that there is a lot of uncertainty where
exactly this low will track and small shifts will result in a
fairly big change in precip amounts. Two of the clusters show
light rain across the area for Thursday night and Friday while the
other two clusters show moderate to heavy rain across Mendocino
and Lake counties. MKK

&&

.AVIATION...Satellite imagery and surface weather observations
depicts widespread low clouds with mid to high clouds streaming
across the area from NW early this morning. Mainly VFR conditions
have been reported for all aerodromes this morning. An approaching
weak shortwave will traverse the area this afternoon, and brings
MVFR ceilings/visibility with isolated to scattered showers for the
coastal terminals. While mostly VFR ceilings and visibility will
prevail at UKI. Surface winds will be light and variable through
mid/late morning, before becoming W-SW at 5 to around 10 kts this
afternoon. Occasional gusts up to 20 kts will be possible at UKI
after 18Z. Lighter and variable winds are then expected after
26/06Z.

&&

.MARINE...Northwesterly winds continues to diminish across the
waters this morning. Winds will shift to southwesterly north of Cape
Mendocino as a weak frontal system moves through. Northwesterly
winds will redeveloped and increase in the wake of the front this
afternoon and evening, although will remain below advisory criteria.
A mid-long period NW swell is building across the waters early this
morning. Another system will move toward the region on Tuesday. A
long period NW swell around 2 feet at 20 seconds will begin to build
in early Tuesday and peak up late Tuesday night around 8-9 feet at
16-17 seconds. The aforementioned system is expected to arrive
early Wednesday and produce robust southerly winds, especially in
the northern waters where gale force winds gust will be likely. NBM
probabilities indicates there is a 85-100% for wind gusts above 34
kts for zones 470 and 450. Have to issued a Gale Watch for the
northern water zones from early Wednesday morning through Wednesday
afternoon. Wind waves around 8-10 feet will build in response on
Wednesday. Even as winds diminish slightly Wednesday evening, a
large mid-period NW swell is expected to fill into the waters
Thursday and gradually subside on Friday. Wave heights with this
swell have the potential to exceed 16 feet, producing dangerous seas
through the end of this week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
 Frost Advisory until 9 AM PDT this morning for CAZ114

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Watch from late Tuesday night through Wednesday
     afternoon for PZZ450-470.

     Small Craft Advisory from midnight tonight to noon PDT
     Tuesday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:41 AM PDTGale WatchEKA12 hr
Mar 25, 2:41 AM PDTSmall Craft AdvisoryEKA36 hr
Mar 25, 2:24 PM PDTFrost AdvisoryEKALake, Mendocino19 hr

Nearby

Gale Warnings in California, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.